Quick Question

Discussion in 'General Parenting' started by StressedM0mma, Feb 2, 2013.

  1. StressedM0mma

    StressedM0mma Active Member

    For those of you that have difficult child's that use an inhaler, can albuteral (sp) make them agressive? Not physically so much, but verbally? And just have a bad attitude? The Dr. gave one to difficult child yesterday to see if it will help with her chest inflammation. Next step is steroids, and I have a bad feeling about those.
  2. buddy

    buddy New Member

    Q hasn't used them but I have. Itmade me breathe better but made me crabby. Not sure ifthat's common but I imagine that if Ialready had a behavior issue it would have made it worse.

    I'm also wondering if having lower oxygen and struggling to breathe could be making things worse?
  3. StressedM0mma

    StressedM0mma Active Member

    Her oxygen level is fine. She has costochondritis. It is an inflammation of the cartilage in her chest. They were hoping that this would help. She says it isn't, but she makes every little hang nail into a major issue. So, I can never really trust what she says when it comes to how much discomfort she is in.
  4. TeDo

    TeDo CD Hall of Fame

    I have no personal experience but I have heard that it can cause irritability, which for difficult children, can be displayed in any manner with anger of varying levels being the most common. Did the pharmacist give you a Drug Information sheet? I have found (with difficult child 1) that if there is a side effect to a medication, even those "very uncommon" or "rare" ones, he'll have it. You might want to look at that sheet or look it up on the internet to see what the side effects are.
  5. dstc_99

    dstc_99 Well-Known Member

    Inhalers are known to cause a jittery feeling. Which in many cases is similar to that feeling you have when you have had way too much coffee. I know when I am like that it makes me more sensitive to small stimuli. IE that noise you would otherwise ignore becomes extremely annoying. The good thing is you know and can warn her that it might make her sensitive and jittery and that you want her to spend a little down time after use so she feels better. Ok so thats in a perfect world but the other good thing is that after a while she will get used to the feeling and have less side effects with it.
  6. buddy

    buddy New Member

    Does she have sensory issues? I forgot??? That can really make them seem dramatic too.....
  7. StressedM0mma

    StressedM0mma Active Member

    She doesn't have sensory issues, but she is Apie-lite as we like to say. She has not been officially diagnosed with Asp. but has many of the qualities. Change being the biggest one. And schedule. I have always had to tell her the plan for the day the day prior. And heaven help us if that changes. Transitions too. So, I do not know if those count for sensory or not.

    She is in a super foul mood right now, because she didn't get to have her riding lesson today. She went out to the barn, but the other girls rode at 2, and she went at 3 like normal. (She wasn't ging to go and changed her mind at the last second. So she didn't know they were riding earlier.) And, she can't ride her horse because she threw a shoe the other day. So that hasn't helped the attitude.

    She is holed up in her room right now. At least she isn't down here complaining to me!
  8. tiredmommy

    tiredmommy Site Moderator

    Yes, it can. ;)
  9. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I was going to say...Yep...and steroids are killers for people with mood disorders. All it takes for me is minute doses and I am awful. I can go from stable to manic in 3 seconds flat.
  10. StressedM0mma

    StressedM0mma Active Member

    Thanks everyone. I thought so. Just from her attitude. It was like a year ago when we were well on our way to a psychiatric hospital. admit. I am so hoping that she can get over this on her own. The next step is low dose prednisone. And I so do not want to deal with that.
  11. paperplate

    paperplate New Member

    HECK YEAH! My lil DS8, no issues with him, but when he was younger he was in and out of the hospital RSV, Asthma etc...Everytime he got dosed, he went hyper spaz. And the steroids are terrible. The nurses at the hospital called it roid rage. Mine took prednisone. One thing that helped a 'little', was we got used to giving him a warm bath directly after his nebulizer treatment. Just the warmth and the water helped calm him. I also made it back rub time after he left the tub. He put his warm jammies on and watched sponge bob or something then I rubbed his back. It honestly helped. That stuff makes you jittery, I have had to use it as well. Felt like I was crawling out of my skin and it increases heart rate.
  12. buddy

    buddy New Member

    I was thinking sensory because she may not register pain the same as others.
    Bummer her horse routine got thrown off!
    Sounds from those in the know here the cons of trying low dose steroids may outweigh any pros.

    Has she or would she ever do yoga or meditation types of things?